MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM THICKNESS; PROSTHESIS, KNEE
Catalog Number 00597206532
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tactile Disorders (4419); Paresthesia (4421); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: patello-femoral trochlea component precoat for cemented use only size 2, left: catalog#00592601201, lot#65246095; unknown cement: catalog#ni, lot#ni.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient had an initial left patellofemoral joint arthroplasty.Subsequently, six (6) weeks post-operation, the patient was diagnosed with saphenous nerve dysesthesia for nerve pain/paresthesia and was prescribed additional medication.The patient continued to have intermittent flares of pain and experienced an exacerbation of pain and swelling eight months post-implantation following a bike ride and underwent an aspiration and corticosteroid injection.Three (3) months following the injection, the patient was still experiencing worsening saphenous nerve dysesthesia and peripheral nerve block.Additional pain medication was prescribed all diagnostic images showed satisfactory position of the implants and the patient completed participation in the clinical study.All available information has been reported.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a left patellofemoral joint arthroplasty.One month post-surgery, she was diagnosed with saphenous nerve dysesthesia, resulting in nerve pain and paresthesia, for which she was prescribed lyrica.She continued to experience intermittent flares of pain and had an exacerbation of pain and swelling following a bike ride.An aspiration and injection of triamcinolone acetonide were performed.Subsequently, the patient visited the doctor due to worsening saphenous nerve dysesthesia over the previous two weeks.The doctor attributed the condition to a peripheral nerve block administered during surgery.Radiographic imaging showed that the implants were in a satisfactory position, and the patient was considered study complete with no further issues.Root cause was unable to be determined.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19299081
Report Number0002648920-2024-00139
Device Sequence Number6980571
Product Code JWH
UDI-Device Identifier00889024635388
UDI-Public(01)00889024635388(17)271130(10)65661070
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number00597206532
Device Lot Number65661070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient Weight52 KG
Patient RaceWhite